MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG30CTAVM
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sigpshell, sig power sigpshell control shell, (lot # n5h1820y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, when using the reload on the upper lobe pulmonary artery, the staples fired but the device did not cut the tissue.The proximal staple line did not seal.To resolve the issue, several blue clips from a different manufacturer were applied to reinforce, artery divided using device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Func tional testing found that the reload was loaded into a representative instrument.The reload interlock was tested and found to function properly.The interlock was overridden and the reload was applied to test media.All remaining staples were placed properly and test media was cleanly transected.The interlock was tested and found to function properly.It was reported that the device did not cut.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that there was staple formation.The reported issue could not be confirmed.The most likely cause could not be established from the information available.This issue may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the reload will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24118427
Report Number1219930-2026-00361
Device Sequence Number5941699
Product Code GDW
UDI-Device Identifier10884521543744
UDI-Public(01)10884521543744(17)300531(10)N5F1623Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG30CTAVM
Device Catalogue NumberSIG30CTAVM
Device Lot NumberN5F1623Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2026
Supplement Date Received by Manufacturer01/27/2026
04/21/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/28/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale
Patient Weight70 KG